MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not returned.Only the lens carton and label set were returned.Complaint and product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and viscoelastic were indicated with a non-qualified handpiece.The lens was not returned for evaluation.The root cause for the reported cracked lens may be related to a failure to follow the instructions for use (ifu).A non-qualified handpiece was indicated.(handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The surgeon provided further information that they felt the issue was related to new nursing staff that may have either not put enough viscoelastic in the cartridge and/or pushed the injector plunger too rapidly to advance the lens prior to implanting.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A non health care professional reported that during an intraocular lens (iol) implant procedure, it was noticed that the lens had a scratch on it.Additional information was received stating that the lens implant was injected into the capsular bag, with no complications but once in place it was noted that there was a central crack through the intraocular lens, it had folded so it oddly compacted through the injector.Doctor felt that the most likely cause of this was new nursing staff that may have either not put enough ophthalmic viscosurgical devices (ovd) in the injector or pushed the injector plunger too rapidly to advance the lens prior to implanting.The lens should have been at normal room temperature.The lens did sit in the cartridge for probably about 30-45 seconds prior to implantation.Doctor did not feel there was any harm done to the patient.The lens was cut in half, removed and replaced with a similar lens at the time of the initial procedure.The patient has done well since that with no complications.This report is associated with multiple complaints.This file is 1 of 2.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21394289
Report Number1119421-2025-00423
Device Sequence Number15513539
Product Code MFK
UDI-Device Identifier00380652357838
UDI-Public(01)00380652357838(17)251130(11)201201(10)15118795
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.250
Device Lot Number15118795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MCPHERSON FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.; ROYAL INJECTOR.
Patient SexMale